MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850110
Medical Device Problem Code Shielding Failure (1568)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 12/26/2017.An investigation is currently under way; upon completion the results will be forwarded.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports that a nurse sustained a needle stick with product which failed to lock after safety needle cover was advanced over the needle.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 724914 indicates that there were zero defects found in 544 visual samples and zero defects found in 694 physical samples inspected from the lot.There were no non-conformance reports (ncr)s issued to this lot.There were no samples submitted with this complaint.The reported condition could not be confirmed without an actual sample to evaluate.The exact root cause could not be determined based on the available information.There were no samples returned with this complaint, so the reported condition could not be confirmed.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for shield stalling/lock failure.The product met all defined acceptance requirements and was released.Based on the investigation and root cause analysis, the initiation of a corrective/preventative action (capa) is not required.The complaint was not confirmed and the potential root cause identified during the investigation based on the limited information was related to the user error.It¿s recommended the user consult the instructions for use included with the product for guidance.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key7145586
Report Number1017768-2017-05181
Device Sequence Number16378711
Product Code FMI
UDI-Device Identifier20884521000510
UDI-Public20884521000510
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number8881850110
Device Catalogue Number8881850110
Device Lot Number724914
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date12/26/2017
Supplement Report FDA Received Date03/06/2018
Patient Sequence Number1